Myocardial infarction after dipyridamole-assisted thallium-201 imaging

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

A 77-year-old woman with suspected coronary artery disease underwent an oral dipyridamole/thallium-201 myocardial imaging study. Approximately 75 minutes after ingestion of dipyridamole 300 mg suspension, the patient developed chest pain, hypotension, nausea, and diaphoresis. An electrocardiogram revealed ST-T wave changes suggestive of inferior ischemia. Appropriate therapeutic measures, including aminophylline and nitroglycerin, were instituted. Delayed thallium images revealed reversible ischemia in the anteroseptal and posterobasal regions with a fixed defect in the inferobasal region. Cardiac enzyme studies were also indicative of acute myocardial injury. The patient subsequently underwent coronary arteriography and four-vessel coronary artery bypass grafting and was discharged without further complication. This report raises concerns about the potential danger of dipyridamole in patients with severe coronary artery stenosis and collateral circulation. Prophylactic aminophylline should be considered in these patients.

Original languageEnglish
Pages (from-to)665-667
Number of pages3
JournalDICP, Annals of Pharmacotherapy
Volume23
Issue number9
StatePublished - 1989

Fingerprint

Dipyridamole
Thallium
Myocardial Infarction
Aminophylline
Ischemia
Collateral Circulation
Coronary Stenosis
Nitroglycerin
Chest Pain
Coronary Artery Bypass
Hypotension
Nausea
Coronary Artery Disease
Suspensions
Angiography
Electrocardiography
Eating
Wounds and Injuries
Enzymes
Therapeutics

All Science Journal Classification (ASJC) codes

  • Pharmacology (medical)
  • Pharmacology, Toxicology and Pharmaceutics(all)

Cite this

Myocardial infarction after dipyridamole-assisted thallium-201 imaging. / Biddle, P.; Lanspa, T. J.; Mohiuddin, Syed M.; Malesker, Mark A.; Hilleman, Daniel E.

In: DICP, Annals of Pharmacotherapy, Vol. 23, No. 9, 1989, p. 665-667.

Research output: Contribution to journalArticle

@article{39dc4fd40a6e4ea19d108c89dace2996,
title = "Myocardial infarction after dipyridamole-assisted thallium-201 imaging",
abstract = "A 77-year-old woman with suspected coronary artery disease underwent an oral dipyridamole/thallium-201 myocardial imaging study. Approximately 75 minutes after ingestion of dipyridamole 300 mg suspension, the patient developed chest pain, hypotension, nausea, and diaphoresis. An electrocardiogram revealed ST-T wave changes suggestive of inferior ischemia. Appropriate therapeutic measures, including aminophylline and nitroglycerin, were instituted. Delayed thallium images revealed reversible ischemia in the anteroseptal and posterobasal regions with a fixed defect in the inferobasal region. Cardiac enzyme studies were also indicative of acute myocardial injury. The patient subsequently underwent coronary arteriography and four-vessel coronary artery bypass grafting and was discharged without further complication. This report raises concerns about the potential danger of dipyridamole in patients with severe coronary artery stenosis and collateral circulation. Prophylactic aminophylline should be considered in these patients.",
author = "P. Biddle and Lanspa, {T. J.} and Mohiuddin, {Syed M.} and Malesker, {Mark A.} and Hilleman, {Daniel E.}",
year = "1989",
language = "English",
volume = "23",
pages = "665--667",
journal = "Annals of Pharmacotherapy",
issn = "1060-0280",
publisher = "Harvey Whitney Books Company",
number = "9",

}

TY - JOUR

T1 - Myocardial infarction after dipyridamole-assisted thallium-201 imaging

AU - Biddle, P.

AU - Lanspa, T. J.

AU - Mohiuddin, Syed M.

AU - Malesker, Mark A.

AU - Hilleman, Daniel E.

PY - 1989

Y1 - 1989

N2 - A 77-year-old woman with suspected coronary artery disease underwent an oral dipyridamole/thallium-201 myocardial imaging study. Approximately 75 minutes after ingestion of dipyridamole 300 mg suspension, the patient developed chest pain, hypotension, nausea, and diaphoresis. An electrocardiogram revealed ST-T wave changes suggestive of inferior ischemia. Appropriate therapeutic measures, including aminophylline and nitroglycerin, were instituted. Delayed thallium images revealed reversible ischemia in the anteroseptal and posterobasal regions with a fixed defect in the inferobasal region. Cardiac enzyme studies were also indicative of acute myocardial injury. The patient subsequently underwent coronary arteriography and four-vessel coronary artery bypass grafting and was discharged without further complication. This report raises concerns about the potential danger of dipyridamole in patients with severe coronary artery stenosis and collateral circulation. Prophylactic aminophylline should be considered in these patients.

AB - A 77-year-old woman with suspected coronary artery disease underwent an oral dipyridamole/thallium-201 myocardial imaging study. Approximately 75 minutes after ingestion of dipyridamole 300 mg suspension, the patient developed chest pain, hypotension, nausea, and diaphoresis. An electrocardiogram revealed ST-T wave changes suggestive of inferior ischemia. Appropriate therapeutic measures, including aminophylline and nitroglycerin, were instituted. Delayed thallium images revealed reversible ischemia in the anteroseptal and posterobasal regions with a fixed defect in the inferobasal region. Cardiac enzyme studies were also indicative of acute myocardial injury. The patient subsequently underwent coronary arteriography and four-vessel coronary artery bypass grafting and was discharged without further complication. This report raises concerns about the potential danger of dipyridamole in patients with severe coronary artery stenosis and collateral circulation. Prophylactic aminophylline should be considered in these patients.

UR - http://www.scopus.com/inward/record.url?scp=0024466793&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0024466793&partnerID=8YFLogxK

M3 - Article

VL - 23

SP - 665

EP - 667

JO - Annals of Pharmacotherapy

JF - Annals of Pharmacotherapy

SN - 1060-0280

IS - 9

ER -